Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 6, 2021, 5:26 PM EDT for Hendry County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 5:26 PM EDT (21:26 UTC)
- Expired
- Aug 6, 2021, 6:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Hendry County, FL
The radar
The Miami radar (KAMX), 106 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2189 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033
WWUS82 KMFL 062126
SPSMFL
Special Weather Statement
National Weather Service Miami FL
526 PM EDT Fri Aug 6 2021
FLZ066-070-062200-
Hendry FL-Inland Collier County FL-
526 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northeastern Collier
and southeastern Hendry Counties through 600 PM EDT...
At 526 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northwest of Big Cypress Seminole Reservation, or 18 miles south of
Montura, moving north at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Hendry Correctional and Big Cypress Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2627 8090 2623 8116 2647 8134 2663 8098
TIME...MOT...LOC 2126Z 159DEG 13KT 2638 8108
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:34 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 6, 3:34 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Miami FL 334 PM EDT Fri Aug 6 2021 .DISCUSSION... Short Term (Tonight through Saturday)... South Florida will remain under the southern periphery of subtropical high pressure which extends westward from the Atlantic waters, supporting easterly to southeasterly lower tropospheric flow and the maintenance of ample low-level moisture (PWs of 1.7 to 1.9 inches) through the short term period. For today, convection is beginning to develop along the east coast sea breeze and differential heating boundaries across the interior, and this activity will continue to increase in coverage and spread northwestward through the afternoon hours. Agitated cumulus fields are evident in visible satellite imagery, with surface observations showing temperatures in the lower 90s and dewpoints in the middle to upper 70s. This is supporting strong buoyancy across inland areas, which could support the development of a few strong thunderstorms later this afternoon, capable of producing locally gusty outflow winds. That being said, weak deep-layer flow/shear should generally support disorganized/pulse thunderstorms outside of mesoscale boundary interactions. Maximum heat indices are climbing into the 100 to 106 F range this afternoon. For tonight into tomorrow, a similar convective pattern can be expected, with isolated nocturnal showers and thunderstorms expected over the coastal waters spreading inland along the east coast metro areas prior to inland development along the sea breeze boundaries. With persistent east-southeasterly steering flow, the highest coverage of showers and thunderstorms will once again be over the western half of South Florida during the afternoon and early evening hours. Long term (Saturday night - Thursday): Models show the persisting troughiness and associated sfc front over the SE CONUS breaking down further and beginning to move away from the region. This allows for the Atlantic high and its sfc ridge axis to expand and reach SoFlo and Gulf coastal waters, which is a more typical configuration for this time of the year. Also, additional broad high pressure is depicted in the models developing across much of the SE CONUS in the wake of the departing trough/front complex. Meanwhile, models show fair agreement in having generally weak high pressure dominating the mid levels through much of the long term. The overall synoptic scenario will result in winds shifting back to a more easterly flow early next week. Also, there will be a modest decrease in atmospheric moisture to nearly normal levels, with model PWAts around 1.7 inches. Thus, expect the typical afternoon weather for SoFlo's summertime, with daytime heating sparking early afternoon sea breezes over the coastal metro areas, then convection moving to interior areas as sea breezes push inland. POPs remain on the scattered to numerous range each afternoon. Models continue to suggest the development of a mid/upper short wave trough just south of the area by mid week, which may move close to south Florida on Wednesday. But it is too early to embrace a wetter solution attm, and will wait for more persistence in models before deviating from inherited POPs/Wx coverage for that timeframe. Temperatures will remain around normals, with nighttime lows in the mid 70s to near 80, and afternoon highs in the upper 80s to low 90s. August humidity will lead to daily heat index values exceeding 100F most areas, and close to 105F over some interior locations including the outer suburbs. && .AVIATION(18Z TAFS)... Primarily VFR conditions through the period, though brief impacts will be possible at all terminals with developing convection along the east and west coast sea breezes this afternoon. Current satellite trends suggest that most of this activity will become focused inland of the terminals and spread northwestward through the afternoon hours. Isolated convection will be possible across the coastal waters during the overnight/morning hours, though low confidence in timing/coverage precludes restrictions in the TAFs at this time. && .MARINE... Generally favorable boating conditions expected through the weekend, with high pressure remaining centered over the western Atlantic waters through early next week. Light to moderate east to southeasterly winds are forecast, with scattered to numerous showers and thunderstorms possible each day. The greatest coverage of showers and thunderstorms will be during the overnight and morning hours. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 91 79 91 / 20 40 20 50 West Kendall 78 91 77 92 / 30 50 20 50 Opa-Locka 79 91 77 92 / 20 40 20 50 Homestead 78 90 77 90 / 30 40 20 50 Fort Lauderdale 79 89 79 90 / 20 40 20 50 N Ft Lauderdale 79 90 79 90 / 20 40 20 50 Pembroke Pines 79 90 77 90 / 20 40 20 50 West Palm Beach 77 91 77 91 / 20 40 20 50 Boca Raton 79 90 78 90 / 20 40 20 50 Naples 76 91 77 92 / 20 50 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Saturday and Aviation/Marine...Weinman Saturday Night through Friday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 6, 4:27 PM EDT, 59 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 427 PM EDT Fri Aug 6 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 427 PM EDT Fri Aug 6 2021 ...Scattered Thunderstorms Interior and West This Evening... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered thunderstorms will be possible this evening, with the greatest coverage over the interior and near Lake Okeechobee. The primary threats will be locally strong wind gusts and frequent lightning. Waterspouts: Waterspouts will be possible within developing showers and thunderstorms tonight. Wind: A few storms could become strong through the evening hours, with wind gusts up to 45 mph mainly over the interior and Lake Okeechobee region. Flooding: Localized flooding from heavy rainfall will be possible, mainly across portions of Southwestern Florida this evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers and thunderstorms will be possible across South Florida this weekend with the focus shifting to the interior and west coast metro areas during the afternoon and evening hours. A few strong storms could develop with locally gusty winds, waterspouts, localized flooding, and frequent lightning strikes. The rip current risk may increase along the east coast beaches of South Florida early next week as easterly winds increase across the area. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 6, 4:10 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Miami FL
410 PM EDT Fri Aug 6 2021
FLZ069-070-075-062045-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
410 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern Collier
and north central Mainland Monroe Counties through 445 PM EDT...
At 410 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress National Preserve, or 18 miles
east of Chokoloskee, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2584 8090 2572 8112 2598 8136 2616 8105
TIME...MOT...LOC 2010Z 148DEG 11KT 2590 8107
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 6, 4:12 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
412 PM EDT Fri Aug 6 2021
FLZ066-070-062045-
Hendry FL-Inland Collier County FL-
412 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern Collier
and southwestern Hendry Counties through 445 PM EDT...
At 412 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Ave Maria, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Felda, Orangetree, Big
Corkscrew Island, Corkscrew Swamp Sanctuary, Sunniland, Bunker Hill
and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2642 8157 2652 8156 2659 8138 2626 8122
2614 8148 2632 8166 2642 8166
TIME...MOT...LOC 2012Z 146DEG 11KT 2626 8143
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 6, 4:46 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
446 PM EDT Fri Aug 6 2021
FLZ066-070-062130-
Hendry FL-Inland Collier County FL-
446 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern Collier
and central Hendry Counties through 530 PM EDT...
At 446 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Ave
Maria, moving northwest at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree, Hendry
Correctional, Big Corkscrew Island, Corkscrew Swamp Sanctuary,
Sunniland, Picayune Strand State Forest, Bunker Hill, Intersection
I-75 And Everglades Blvd, Miles City, Lake Trafford and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2632 8166 2642 8166 2642 8156 2657 8157
2659 8155 2661 8121 2630 8112 2601 8147
2632 8173
TIME...MOT...LOC 2046Z 147DEG 10KT 2633 8140
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Aug 6, 5:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
526 PM EDT Fri Aug 6 2021
FLZ066-070-062200-
Hendry FL-Inland Collier County FL-
526 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northeastern Collier
and southeastern Hendry Counties through 600 PM EDT...
At 526 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northwest of Big Cypress Seminole Reservation, or 18 miles south of
Montura, moving north at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Hendry Correctional and Big Cypress Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2627 8090 2623 8116 2647 8134 2663 8098
TIME...MOT...LOC 2126Z 159DEG 13KT 2638 8108
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:10 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
| Aug 6, 4:12 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Aug 6, 4:46 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 6, 4:50 PM EDT | Areal Flood Advisory | MFL | Collier | 115 min |
| Aug 6, 5:47 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Aug 6, 5:50 PM EDT | Areal Flood Advisory | MFL | Collier | 78 min |
| Aug 6, 6:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 6, 6:23 PM EDT | Special Weather Statement | MFL | Glades | 52 min |
| Aug 6, 6:57 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
| Aug 6, 7:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.